hard to breath

hello everybody, i`m having so hard time to breath when i stand up i lose my breath i have to move so slow, i`m on 4 liters oxygen all day with out that i can breath, i do take 30 mg of steroids and 2 times 60 mg morfine a day that helps, i just started on tarceva 4 days ago i`m mixing it with cantron and shark liver oil, budwig program, that has been my treatment for last 3 months but is not working to fast so i try tarceva, have anyone try this mix? do anyone have some tips what i can do to breath better??

Report post

8 replies. Join the discussion

First of all, I would cut out all supplements. This can be reacting with the Tarceva. What mg of Tarceva are you taking? If it's 150, ask your doctor to reduce your dosage to see if you tolerate it better. Take care, JC

Report post

One thing to help is pursed lip breathing, it slows your breathing down,.
I think a trip to your regular doctor for a checkup in your heart and lungs is best.
I was in the same boat as you at one time.
I had oxygen on full time, and still was like a fish drowning out of water. I couldn't stand it any longer, and went to see my regular doctor, not the oncologist. I begged him to help me.
My feet and ankles were swelling, so I knew I had some congestive heart failure and this was not just from cancer or lung problems.
I was right, after 4 years of being unable to walk for more than 5 to 6 feet at a time. I was given a simple diuretic pill, immediately the very next day I felt the difference.
I started to walk 6 feet at a time, and rest, then in a few months I was up to 4 1/2 miles per day.
I bought an exercise bike and now do it 30 minutes daily, but I can do an hour!
All this time I stayed on the oxygen. I came off all oxygen about 5 months ago!
It is a miracle. It is all because I went and found out I could get fluid away from my heart by getting on a diuretic medication.
Since then I was put on blood pressure medications, also Toprol in a low dose, and a lowering cholesterol medication, called Prevastatin..

It has made all the difference in my quality of life.
I suggest not taking what has been dished out to you, Seek out other help since you do need it.
We have to be our own advocates for our own health.
We are brought up to beleive we go to the doctors and they will help us and heal us.
I have found if I didn't help myself, and say what I needed done. I sat and I suffered for it.
So, I am saying, speak up! Many times it is not the cancer, it can be other heath issues that just go unrecognized by us, and by our doctors.
We have lung cancer, and for some physicians this is all they need to hear to think we are hopeless.
I am living proof it can be done and a better quality of life can be had, if we strive to get it.
God bless and good luck.
Sandy

Report post

Sandy has given you good advise. Please see your family doctor and be checked out. good luck and keep us posted.

Report post

Absolutely agree. Only mix supplementals or alternatives with your prescribed meds after getting it cleared with your oncologist. Some of these things can actually interfere with the prescribed medications.

I have battled with severe edema too. They had to cut back on the steroids (dexamthazone) and add a diuretic (I forget the name but it's one of the more common ones). That gives some reduction of the edema but I still look like a watermelon with legs.

By the way, edema can be a sign of conjunctive heart failure but I'm told it is not a cause of it. In my case it's a side effect of the Rx I take. It's unpleasant but nothing I can't live with. Mainly it makes it hard to aim (gentlemen know what I mean) and impossible to put my shoes on without help. It also contributed to that nasty episode yesterday.

Anyway, please follow the advice others have given you and let us know how you're doing. I will pray that God gives you relief and that He continues a work of healing in you.

Love,
Robert

Report post

I am writing from hospital. Mom has stage IV Nsclc. She was admitted yesterday with labored breathing and they found a blood clot in her lung. She is now having a screen implanted in the superior vena cava. Have you ruled this possibility out?

Report post

thanks a lot for your help everyone, i got worse when i started on cantron with the other vitamin is around 6 weeks sins few days after i had to get oxygen, and the doctor from spain who has been helping me told me is normal the cantron is working, but i started on tarceva 4-5 days ago so maybe is best i stop all vitamine and just take tarceva, i can`t be like this anymore walk few meters and then stop for few min to get my breath, like when i sid down i can breath but i feel the oxygen dose not go all in my body terible feeling, thanks so much for your help it makes me feel so much better to get some anwsers i will go and get check up im just afraid how to go out side so hard to breath,
God bless you all,
i let you all know how it all goes.
take care.

Report post

Sometimes low hemoglobin can cause difficulty greathing. Can you have your doctosr check it out?

Report post

hello everyone,
thanks agen for the help so i did stop take cantron and 2 others strong vitamin in 2 day and last night finally i was reading before sleep and i took of my oxygen and was better ann now when i stay still don`t move i don`t need oxygen so but when i walk i need it, is only 6 days i started on tarceva 100 mg every other day, so i think it is cantron that is tough on my breating im sure cantron works but im gonna take break from it, and go to do check up for my heart and lungs, but what different in just 2 day thanks to you all for give me good advice,
good luck to all of you and God bless,
siggy,

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders